Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can my TSH level be controlled ?

Reports show my THS level always more than 8 and doctors advise me 50mg to 100mg tablets always since two years. For how long I have to carry on with these tablets. My age is 45, height is 5 -5 and I get oversensitive on problems at times. My name is Sabiya from India.
Mon, 23 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi Sabiya,

Your TSH levels are high even after taking treatment for hypothyroidism. This indicates that the dose that you are taking may not be sufficient to correct your hypothyroidism.

Please get a T3, T4 and TSH test done and consult your treating physician. He/she may change your dose of thyroid hormone tablets depending on the test reports.

In most patients, hypothyroidism requires life-long treatment.

Your symptoms of excess sensitivity over problems may also be related to your thyroid disease and will probably subside after your thyroid disease is adequately treated.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am on Levothyroxine 125 for 4 years (post i-131 therapy for Grave s) and every time I come back from a hiking vacation trip( 1-2 weeks long) my TSh level drops below 0.3 eventhough I keep taking Levothyroxine the same way.Is there an explanation or anyting I can do about it, because I have hyperthyroid sympthoms for quite a while after my trips?

doctor1 MD

hello doctor.i m a female aged 19 yrs weight 55 kg n height 4 11 .m a hypothyroid patient.i was started on levothyroxine 50 mcg which has been increased to upto 100 mcg now but the TSH levels are still above the normal values.they r nt cming to the lower normal.what can be the reason and shall i increase the dose?will my weight permit it? . - yodita

doctor1 MD

I am 29 yrs old, married for 1.75 yrs and planning to start a family. I am diagnosed with TSH value of 5.9 and doc has prescribed Thyonorm 25 for 1 month and recommended to preform TFTs after a month. I am overweight - 5 feet / 59 Kgs so i am planning to start Gym as well to control weight. My question is - while my treatment is on, is it safe to try conceiving or should i wait for TSH value to be in control and then start trying. What diet would you recommend for me...

Recent questions on  Thyroid disease

doctor1 MD

Hi, I have had a fluttery feeling in my throat off and on for a couple of weeks and /or palpitations.Also a sensation that there is something in there or in my upper chest. Heart rate is regular, no other symptoms. I am hypothyroid for many years. It is not severe, just bothers me and I worry what it is.

doctor1 MD

hi,i went through total thyroidectomy 3 months back.my heart is beating hard and i feel like i will have a heart attack..my tsh level is normal..i take 125 mg of thyroxine daily..also i am 20 years old..why is my heart beating like i will get a heart attack?

doctor1 MD

My mother is 89 and on hospice care for advanced A.D. she has developed, over past year, an indentation on the top of her skull running left to right about three inches back from the front of the scalp. She has several large nodules on her thyroid, but her endocrinologist declined to pursue with needle biopsy or surgery due to her age and advanced disease, A.D. what do you think could be the cause of the changes in the top of her skull, indentation. She also has had significant loss in brain mass in past 12 years per MRI studies ren years apart.

doctor1 MD

My psychiatrist added 25 mcg of liothyronine, I started taking it Thursday 3-19, to be increased to 50 mcg after one week to augment my depression that has been resistent to other antidepressants. I don t have enough energy to leave the sofa. I also have panic disorder. I have gained about 35 lbs. in about nine months. I m nervous after reading some of the reviews. Should I be. How long can I safely take this medication. Will my thyroid stop producing the harmone naturally if I stay on this medication? When I come off will my thyroid be normal? I have very high hopes that this will increase my metabolism and give me the energy I m lacking and aid in my depression. Thank you

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.